Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 20, 2007, 8:56 PM CST for Stewart County, Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2007, 8:56 PM CST (02:56 UTC)
- Expired
- Feb 20, 2007, 9:30 PM CST
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 9:00 PM CST | HAIL 0.75 | 8 Nnw Dover, TN | BUMPUS MILLS MARINA REPORTED GROUND WHITE COVERED WITH HAIL |
| Feb 20, 9:15 PM CST | HAIL 1 | 8 N Dover, TN | STEWART COUNTY SHERIFF OFFICE REPORTED QUARTER SIZE HAIL NEAR BUMPUS MILLS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 5:07 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 210257 SVROHX TNC161-210330- /O.NEW.KOHX.SV.W.0001.070221T0256Z-070221T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 856 PM CST TUE FEB 20 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN STEWART COUNTY IN TENNESSEE * UNTIL 930 PM CST * AT 852 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL CALLOWAY COUNTY...OR ABOUT 13 MILES EAST OF MURRAY KENTUCKY...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN STEWART COUNTY AT 910 PM CST RURAL NORTHEASTERN STEWART COUNTY AT 925 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3665 8802 3651 8805 3646 8761 3664 8762 $$ STEIGERWALDT
1 follow-up statement
000 WWUS54 KOHX 210316 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 915 PM CST TUE FEB 20 2007 TNC161-210330- /O.CON.KOHX.SV.W.0001.000000T0000Z-070221T0330Z/ STEWART TN- 915 PM CST TUE FEB 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST FOR NORTHERN STEWART COUNTY... AT 912 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF PENNIES. THIS STORM WAS LOCATED OVER NORTH CENTRAL STEWART COUNTY ...OR ABOUT 8 MILES NORTH OF DOVER...MOVING EAST AT 40 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY MORNING FOR THE WARNED AREA. LAT...LON 3665 8800 3652 8801 3648 8762 3664 8762 $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 5:35 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Feb 20, 5:35 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 535 PM CST TUE FEB 20 2007 .DISCUSSION... WATCH PRODUCT SENT AND ZONES UPDATED FOR SVR TSTM WATCH NUMBER 26...WHICH IS IN EFFECT FOR SOME OF OUR WESTERN COUNTIES. ONE NEW ZONE CREATED TO ACCOUNT FOR THE WATCH. MAIN THREAT WILL BE THE POTENTIAL FOR DAMAGING WINDS. WATCH IS VALID UNTIL 06Z. MAY BE TOWARD THE 03Z-04Z TIME FRAME BEFORE OUR COUNTIES WILL BE UNDER THE GUN. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Feb 20, 4:50 AM CST, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 450 AM CST TUE FEB 20 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-211130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 450 AM CST TUE FEB 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WEST MIDDLE TENNESSEE...WITH ISOLATED DAMAGING WINDS AND HAIL POSSIBLE. A COLD FRONT WILL PUSH THROUGH THE MID STATE WEDNESDAY MORNING...ENDING THE CHANCE OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONGER SYSTEM IS EXPECTED TO AFFECT MIDDLE TENNESSEE SATURDAY NIGHT AND SUNDAY MORNING. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AS A COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED SATURDAY NIGHT AND SUNDAY MORNING. 04
In the hours before
Special weather statement, Feb 20, 8:23 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 823 PM CST TUE FEB 20 2007 TNZ005-210320- STEWART- 823 PM CST TUE FEB 20 2007 ...A STRONG THUNDERSTORM WILL BE APPROACHING STEWART COUNTY FROM THE WEST... AT 820 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 35 MILES WEST NORTHWEST OF DOVER TENNESSEE... AND MOVING EAST AT 30 MPH. THIS STORM SHOULD MOVE INTO THE NORTHWEST PART OF THE COUNTY AROUND OR SHORTLY AFTER 9 PM CST. PEOPLE IN STEWART COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IF THIS STORM DOES NOT WEAKEN AS IT APPROACHES...MARBLE SIZE HAIL OR LARGER ALONG WITH WIND GUSTS FROM 30 TO 40 MPH CAN BE EXPECTED WITH ITS PASSAGE. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 9:31 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 44 min |
| Feb 20, 10:25 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 20 min |
| Feb 20, 11:02 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 28 min |
| Feb 21, 12:13 AM CST | Severe Thunderstorm Warning | OHX | Sumner | 17 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.